Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 7:09 PM CDT for Reynolds County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 7:09 PM CDT (00:09 UTC)
- Expired
- May 27, 2017, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:47 PM CDT | HAIL 1 | Redford, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.2 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3385 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 15.1
The text
As transmitted.
300
WUUS53 KLSX 280009
SVRLSX
MOC179-280100-
/O.NEW.KLSX.SV.W.0106.170528T0009Z-170528T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
709 PM CDT SAT MAY 27 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Reynolds County in southeastern Missouri...
* Until 800 PM CDT.
* At 709 PM CDT, a severe thunderstorm was located near Bunker,
moving east at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Reynolds, Ellington, Bunker, Centerville, Corridon, Redford,
Lesterville and Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3728 9116 3731 9116 3732 9118 3741 9118
3742 9121 3750 9121 3750 9131 3754 9131
3753 9077 3738 9077 3737 9075 3727 9075
3727 9074 3718 9074
TIME...MOT...LOC 0009Z 277DEG 37KT 3742 9126
HAIL...1.25IN
WIND...<50MPH
$$
Glass2 follow-up statements
685
WWUS53 KLSX 280030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
730 PM CDT SAT MAY 27 2017
MOC179-280100-
/O.CON.KLSX.SV.W.0106.000000T0000Z-170528T0100Z/
Reynolds MO-
730 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL REYNOLDS COUNTY...
At 729 PM CDT, a severe thunderstorm was located near Reynolds,
moving east at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Reynolds, Ellington, Centerville, Lesterville, Corridon and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3728 9116 3731 9116 3732 9118 3743 9115
3752 9113 3749 9077 3738 9077 3737 9075
3727 9075 3727 9074 3718 9074
TIME...MOT...LOC 0029Z 277DEG 37KT 3739 9099
HAIL...1.25IN
WIND...<50MPH
$$
Glass726
WWUS53 KLSX 280057
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
757 PM CDT SAT MAY 27 2017
MOC179-280106-
/O.EXP.KLSX.SV.W.0106.000000T0000Z-170528T0100Z/
Reynolds MO-
757 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REYNOLDS COUNTY WILL
EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern Missouri.
LAT...LON 3728 9116 3731 9116 3732 9118 3743 9115
3752 9113 3749 9077 3738 9077 3737 9075
3727 9075 3727 9074 3718 9074
TIME...MOT...LOC 0056Z 277DEG 37KT 3736 9065
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:44 PM CDT, 25 minutes earlier.
Area forecast discussion, May 27, 6:44 PM CDT, 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 550 PM CDT Sat May 27 2017 It looks like one more thunderstorm will pass through the COU area early this evening per radar trends, with thunderstorms moving southeast of the St Louis metro area early this evening. It appears that the convection will shift south of the taf sites later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the tafs for now. SPECIFICS FOR KSTL: Thunderstorms will move southeast of the STL area early this evening. It appears that the convection will shift south of the St Louis metro area later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the taf for now. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 6:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 2 NNE POTOSI 37.96N 90.76W
05/27/2017 M76 MPH WASHINGTON MO 911 CALL CENTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700459
GOSSELINLocal storm report, May 27, 6:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG BISMARCK 37.77N 90.62W
05/27/2017 ST. FRANCOIS MO TRAINED SPOTTER
LARGE TREES AND POWERLINES DOWN IN BISMARCK.
&&
KDLocal storm report, May 27, 6:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 NNE ASHLAND 38.82N 92.22W
05/27/2017 BOONE MO EMERGENCY MNGR
REPORTED AT COLUMBIA REGIONAL AIRPORT.
SEVERAL TENTS BLOWN OVER AT AIRSHOW.
&&
PWLocal storm report, May 27, 6:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG LEADINGTON 37.84N 90.48W
05/27/2017 ST. FRANCOIS MO TRAINED SPOTTER
TREES DOWN IN LEADINGTON.
&&
KDLocal storm report, May 27, 6:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 ENE LAKE SAINT LOUIS 38.80N 90.75W
05/27/2017 ST. CHARLES MO PUBLIC
A TREE BLOWN OVER. OTHER SMALL TO MEDIUM
SIZED LIMBS BROKEN OUT OF TREES.
&&
CVKINGLocal storm report, May 27, 7:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 NW BRAZITO 38.47N 92.31W
05/27/2017 COLE MO PUBLIC
NUMEROUS TREE LIMBS DOWN ALONG RT D.
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| May 27, 7:56 PM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 8:23 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 53 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.